MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED

ENDOLOGIX, INC. AFX; BIFURCATED
Model Number BA22-40/I13-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Thrombosis (2100)
Date of Event 03/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device will not be returned.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent and an infrarenal aortic extension on (b)(6) 2015.Patient presented with an occlusion of the aorta located between the bifurcated device and the renal artery.Physician elected to explant the devices and completed an aortic femoral bypass.The patient is in stable condition.
 
Additional Manufacturer Narrative
The clinical evaluation showed no evidence of the reported event.However, the patient did have stenosis.A manufacturing or design issue has not been identified or suspected based on the evaluation of the reported event.The devices were not returned for evaluation.The root cause is inconclusive, there is not enough information to determine the root cause of the reported event.Potential contributing factors include: off-label, absence of an abdominal aortic aneurysm, pan aorto-iliac stenosis with focal blood lumen diameter of 8mm (off label conditions) most likely contributed to this event.Patient factors such as concomitant treatment for renal ca, current tobacco use, and preexisting pvd/pad disease, the left fem-pop vein bypass 7 months post implant (1 month prior to the aorto-bi-femoral bypass) most likely contributed to this occlusive event.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key5562038
Report Number2031527-2016-00132
Device Sequence Number424303
Product Code MIH
UDI-Device Identifier00818009012159
UDI-Public(01)00818009012159(17)171031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberBA22-40/I13-40
Device Lot Number1285397-007
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2016
Supplement Report FDA Received Date06/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR